Need Advice on switching to Effexor from Pristiq

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunshine3340
New Member


Date Joined Nov 2009
Total Posts : 2
   Posted 11/2/2009 2:03 PM (GMT -7)   
I am on 100 mg Pristiq for about 6 weeks now. It has helped but it seems like it is beginning to stop working. I had a divorce lately and my memories are too intense. I have taken Effexor 150 mg for years and it had kept my depression in check. Then I stopped taking it. And then the divorce happened and all hell broke lose.
 
I have asked the pdoc to put me back on Effexor since it worked for me once. Has anyone had better luck with Effexor 150 mg than Pristiq 100 mg?

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/2/2009 2:55 PM (GMT -7)   
Hi sunshine,

That's a pretty low dose of Pristiq. I think you should give it a better chance and let the doc increase your dosage. It takes 4-6 weeks for anti-depressants to build up in your system anyway. It's just now starting to really do its job. What you describe is really common.

Going through something like a divorce is hugely stressful and very sad. Anti-depressants are only going to be somewhat useful in fighting off your legitimate sadness after something like that. They can prop you up, take the edge off, but they won't eliminate your emotion, so don't look for that. Most likely, you'll still be sad, even if you're on anti-depressants. But that will lessen with time.

I really recommend some therapy to go along with your meds. Talking about your divorce can help you get through it faster and more smoothly.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40598
   Posted 11/2/2009 9:46 PM (GMT -7)   
Hi Sunshine,

Welcome to the depression forum. I am going off of effexor and onto pristiq. I was taking 375 mg of effexor and now am down to 150. Also take 50 mg of pristiq. I also take abilify as a mood stabilizer.

I agree with Serafena, you should have some counseling to get through this. And the meds can't take all the sadness away. Going through a divorce is stressful and you would naturally be sad. So go with the flow and let the emotions out.

I hope that you feel better soon.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


sunshine3340
New Member


Date Joined Nov 2009
Total Posts : 2
   Posted 11/3/2009 8:14 AM (GMT -7)   
Thanks for the replies. I appreciate all the suggestions. I have been going to therapy for sometime now and it has helped. As far as the medication is concerned I spoke to the doctor and he told me that there has been no evidence of improvement when someone takes more than 100 mg of Pristiq. And then he gave me some choices. One was to get back on Effexor XR since it had worked previously for me. The other suggestion he made was to take 50 mg of Zoloft and 50 mg of Pristiq since Zoloft will help with anxiety (I get severe anxiety as well). We decided on starting back on Effexor and tapering off the Pristiq. I just hope it helps.

I do think about my marriage but not 24/7 anymore. I am more sad and depressed about being depressed. I guess I am chronically depressed and major life incidents does not help either. I also feel a lot lonely and afraid of the weekends for sure. I just hope the current switch makes me more better and motivated to do things.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40598
   Posted 11/3/2009 9:32 AM (GMT -7)   
I think that the switch is going to help you as effexor does have some anxiety properties in it. I only went off of it because I took so much of it. It was the highest dose you could have. I am trying to lose some weight and I couldln't do it on the effexor. I am hoping to lose with the pristiq. Effexor is going generic in June 2010. So that is good news for people who have to pay a fortune for it. It is very expensive and so is pristiq. But I can go with a lower dose of that. I hope.

I hope that you feel better with the switch. I know that it is often hard, but prestiq and effexor are closely related, so it should go fine.

Know that we are thinking about you and really do care. Keep posting and let us know how you are doing.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/3/2009 11:51 AM (GMT -7)   
sunshine:

That sounds good. I'm so glad you talked to your doc, and thanks for telling me about the dosage of Pristiq -- I hadn't heard about it not being more effective at higher doses.

I'm also glad to hear you are seeing a therapist. Keep working at getting better and it will happen.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 12:27 PM (GMT -7)
There are a total of 2,735,435 posts in 301,303 threads.
View Active Threads


Who's Online
This forum has 151408 registered members. Please welcome our newest member, ChristineMdic.
326 Guest(s), 11 Registered Member(s) are currently online.  Details
DBwithUC, robotguy, Xfitmama3, tickbite666, dismissed, Teamchris, Girlie, reminder, PA_grandma, Tim Tam, tommyc


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer